Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this special weather statement at Jun 14, 2021, 3:03 PM CDT for Terrell County, Texas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2021, 3:03 PM CDT (20:03 UTC)
- Expired
- Jun 14, 2021, 3:45 PM CDT
- In force
- 42 min
- Issued by
- NWS Austin/San Antonio, TX
County Terrell County, TX
The radar
The Laughlin AFB radar (KDFX), 171 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 8.1 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1059 J/kg
- Mixed-layer CIN
- -133 J/kg
- Mixed-layer LCL
- 1309 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
224 WWUS84 KEWX 142003 SPSEWX Special Weather Statement National Weather Service Austin/San Antonio TX 303 PM CDT Mon Jun 14 2021 TXZ183-142045- Val Verde TX- 303 PM CDT Mon Jun 14 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN VAL VERDE COUNTY UNTIL 345 PM CDT... At 303 PM CDT, Doppler radar was tracking a strong thunderstorm 10 miles west of Pandale, or 26 miles northeast of Dryden, moving south at 15 mph. Nickel size hail will be possible with this storm. This storm will remain over mainly rural areas of northwestern Val Verde County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3029 10176 3029 10158 3007 10159 3008 10176 TIME...MOT...LOC 2003Z 355DEG 13KT 3022 10172 $$ KCW
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Jun 14, 2:13 PM CDT, 50 minutes earlier.
Area forecast discussion, Jun 14, 2:13 PM CDT, 50 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 213 PM CDT Mon Jun 14 2021 .SHORT TERM (Tonight through Tuesday Night)... Scattered Cu clouds are covering almost the entire area of South Central Texas. As of this writing, temperatures range from the upper 80s to upper 90s. With dewpoints in the lower 70s mainly along and east of Interstate 35, expect heat index values in the 102 to 108 range for the rest of this afternoon. Otherwise, dry for the most part with chances for showers and isolated thunderstorms across the northwest part of Val Verde County as an outflow boundary moves across that area followed by a stronger complex of storms over the San Angelo area pushing to the southwest. The other area that could see a shower or two and maybe a thunderstorm is the far southeast portion of the area. Partly cloudy skies are expected for tonight into Tuesday morning with lows in the mid to upper 70s. Can't rule out overnight and early Tuesday morning showers across the Hill Country and areas along and east the I-35 corridor as an outflow boundary pushes to the south and interact with the moist airmass that resides across the southeast and Coastal Plains areas. A new round of showers and thunderstorm is forecast for the far southeast of South Central Texas on Tuesday afternoon. The interaction of a lingering outflow boundary and elevated moisture will combine to generate scattered showers and isolated thunderstorm. Highs are expected to reach the lower 90s across the Hill Country to mid 90s along the I-35 corridor and up to 99 degrees along the Rio Grande. Heat index values are expected to run around 102 to 108 mainly along and east of I-35 for the afternoon period. Northeast winds 5 to 10 mph are forecast for most areas with a southerly flow along the Rio Grande. && .LONG TERM (Wednesday through Monday)... The beginning of the long-term forecast should begin mostly dry across all areas with only a very small chance of rain across the far southeastern counties on Wednesday. High temperatures Wednesday through Friday should be in the lower to upper 90s for most locations. For the weekend, any moisture/development with the system near the Bay of Campeche is expected to move well east of our area. This should leave us mostly dry and warm with temperatures expected to be in the middle 90s to 103-105 degrees. The warmer temperatures should be in the southwestern counties and locations closer to the Rio Grande. The blend held onto some low PoPs for the eastern counties this weekend, but knocked those down given the agreement in the guidance from the medium range models. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 75 95 73 94 74 / 10 10 - 10 0 Austin Bergstrom Intl Airport 74 95 72 94 74 / 10 20 - 10 0 New Braunfels Muni Airport 75 96 73 94 74 / 10 10 - 10 0 Burnet Muni Airport 73 94 72 94 72 / - - 0 - 0 Del Rio Intl Airport 77 99 77 98 77 / 10 10 - - 0 Georgetown Muni Airport 74 94 73 93 73 / - 10 - - 0 Hondo Muni Airport 74 94 73 93 72 / 10 10 - - 0 San Marcos Muni Airport 75 95 73 94 74 / 10 10 - - 0 La Grange - Fayette Regional 76 95 74 95 75 / 10 30 - 10 0 San Antonio Intl Airport 75 94 74 93 74 / 10 10 - 10 0 Stinson Muni Airport 77 96 75 95 75 / 10 10 - - 0 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term/Aviation...17 Long-Term...Hampshire Decision Support...KCW
Hazardous weather outlook, Jun 14, 8:12 AM CDT, 6 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 812 AM CDT Mon Jun 14 2021 TXZ171>173-183>194-202>209-217>225-228-151315- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 812 AM CDT Mon Jun 14 2021 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. A strong storm or two is possible across the Edwards Plateau today. Strong winds or small hail would be the main hazards. Otherwise, afternoon heat index values will range from 102-108 for areas east of the I35/37 corridor. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Jun 14, 3:03 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Austin/San Antonio TX 303 PM CDT Mon Jun 14 2021 TXZ183-142045- Val Verde TX- 303 PM CDT Mon Jun 14 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN VAL VERDE COUNTY UNTIL 345 PM CDT... At 303 PM CDT, Doppler radar was tracking a strong thunderstorm 10 miles west of Pandale, or 26 miles northeast of Dryden, moving south at 15 mph. Nickel size hail will be possible with this storm. This storm will remain over mainly rural areas of northwestern Val Verde County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3029 10176 3029 10158 3007 10159 3008 10176 TIME...MOT...LOC 2003Z 355DEG 13KT 3022 10172 KCW
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 3:19 PM CDT | Special Weather Statement | EWX | Val Verde | 41 min |
| Jun 14, 4:06 PM CDT | Special Weather Statement | EWX | Lavaca | 54 min |
| Jun 14, 4:53 PM CDT | Areal Flood Advisory | EWX | Val Verde | 3 hr |
| Jun 14, 5:11 PM CDT | Special Weather Statement | EWX | Bastrop, DeWitt, Fayette, Gonzales, Lavaca | 64 min |
| Jun 14, 5:15 PM CDT | Special Weather Statement | EWX | Val Verde | 45 min |
| Jun 14, 5:54 PM CDT | Special Weather Statement | EWX | Kinney | 66 min |
| Jun 14, 5:57 PM CDT | Special Weather Statement | EWX | Caldwell | 48 min |
| Jun 14, 5:59 PM CDT | Special Weather Statement | EWX | Karnes, Wilson | 46 min |
| Jun 14, 6:35 PM CDT | Special Weather Statement | EWX | Caldwell | 40 min |
| Jun 14, 6:42 PM CDT | Severe Thunderstorm Warning | EWX | Caldwell, Guadalupe | 46 min |
| Jun 14, 6:50 PM CDT | Special Weather Statement | EWX | Atascosa, Wilson | 55 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.